Alert archive / Texas / Wind Advisories in 2026
Wind Advisory 9, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 10, 2026, 11:59 AM CDT for 24 counties in Texas. It took effect at Mar 11, 2026, 7:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2026, 11:59 AM CDT (16:59 UTC)
- In effect from
- Mar 11, 2026, 7:00 AM CDT
- Expired
- Mar 11, 2026, 5:59 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.0 hours before the alert went out and 408 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 741 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
455 WWUS74 KLUB 101659 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1159 AM CDT Tue Mar 10 2026 TXZ021>044-120000- /O.NEW.KLUB.WI.Y.0009.260311T1400Z-260312T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Dickens, Bovina, Turkey, Friona, Plains, Spur, Sundown, Guthrie, ODonnell, Silverton, Hale Center, Quitaque, Farwell, Jayton, Morton, Crosbyton, Aspermont, Slaton, Floydada, Wellman, Old Glory, Roaring Springs, Brownfield, Amherst, Hart, New Home, Littlefield, Whiteface, Kirkland, Cee Vee, Olton, Plainview, Muleshoe, Denver City, Levelland, Paducah, Dimmitt, Tulia, Childress, Happy, Matador, Lubbock, Wolfforth, Meadow, Post, Memphis, Lockney, Ralls, Lake Alan Henry, Tahoka, and Dumont 1159 AM CDT Tue Mar 10 2026 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY... * WHAT...North-northeast winds 25 to 40 mph with gusts up to 50 mph expected. * WHERE...The far southern Texas Panhandle, South Plains, and Rolling Plains * WHEN...From 9 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 12
3 follow-up statements
797 WWUS74 KLUB 110643 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 143 AM CDT Wed Mar 11 2026 TXZ021>044-120000- /O.EXT.KLUB.WI.Y.0009.260311T1200Z-260312T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of New Home, Morton, Ralls, Lubbock, Kirkland, Floydada, Old Glory, Roaring Springs, Plainview, Dumont, Childress, Muleshoe, Turkey, Paducah, Wolfforth, Plains, ODonnell, Dimmitt, Sundown, Slaton, Aspermont, Hart, Whiteface, Guthrie, Littlefield, Meadow, Amherst, Olton, Spur, Hale Center, Brownfield, Post, Wellman, Crosbyton, Cee Vee, Tulia, Dickens, Happy, Tahoka, Jayton, Bovina, Farwell, Quitaque, Memphis, Matador, Levelland, Lake Alan Henry, Denver City, Friona, Silverton, and Lockney 143 AM CDT Wed Mar 11 2026 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...North winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...The South Plains, Rolling Plains, and the far southern Texas Panhandle. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 30
447 WWUS74 KLUB 111129 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 629 AM CDT Wed Mar 11 2026 TXZ021>044-120000- /O.CON.KLUB.WI.Y.0009.260311T1200Z-260312T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of New Home, Morton, Ralls, Lubbock, Kirkland, Floydada, Old Glory, Roaring Springs, Plainview, Dumont, Childress, Muleshoe, Turkey, Paducah, Wolfforth, Plains, ODonnell, Dimmitt, Sundown, Slaton, Aspermont, Hart, Whiteface, Guthrie, Littlefield, Meadow, Amherst, Olton, Spur, Hale Center, Brownfield, Post, Wellman, Crosbyton, Cee Vee, Tulia, Dickens, Happy, Tahoka, Jayton, Bovina, Farwell, Quitaque, Memphis, Matador, Levelland, Lake Alan Henry, Denver City, Friona, Silverton, and Lockney 629 AM CDT Wed Mar 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...The South Plains, Rolling Plains, and the far southern Texas Panhandle. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may also result in periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 30
047 WWUS74 KLUB 112259 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 559 PM CDT Wed Mar 11 2026 TXZ021>044-120000- /O.CAN.KLUB.WI.Y.0009.000000T0000Z-260312T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Silverton, ODonnell, Dickens, Amherst, Lake Alan Henry, Matador, Guthrie, Meadow, Plains, Aspermont, Dumont, Crosbyton, Littlefield, Farwell, Memphis, Lockney, New Home, Friona, Wellman, Levelland, Olton, Brownfield, Cee Vee, Muleshoe, Sundown, Whiteface, Tulia, Hart, Floydada, Dimmitt, Post, Kirkland, Denver City, Tahoka, Jayton, Ralls, Plainview, Morton, Wolfforth, Old Glory, Lubbock, Roaring Springs, Childress, Quitaque, Spur, Paducah, Slaton, Happy, Bovina, Turkey, and Hale Center 559 PM CDT Wed Mar 11 2026 ...WIND ADVISORY IS CANCELLED... The threat for strong winds has ended. $$ MCZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 10, 6:20 AM CDT, 5 hours 39 minutes earlier. Its key messages:
- Issued at 550 AM CDT Tue Mar 10 2026
- Severe thunderstorms are forecast Tuesday afternoon across portions of the Rolling Plains, with a lower risk for storms on the Caprock.
- Strong cold front with breezy northeast winds on Wednesday.
- Warming into the weekend with possible record highs Saturday.
Area forecast discussion, Mar 10, 6:20 AM CDT, 5 hours 39 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 620 AM CDT Tue Mar 10 2026 ...New AVIATION... .KEY MESSAGES... Issued at 550 AM CDT Tue Mar 10 2026 - Severe thunderstorms are forecast Tuesday afternoon across portions of the Rolling Plains, with a lower risk for storms on the Caprock. - Strong cold front with breezy northeast winds on Wednesday. - Warming into the weekend with possible record highs Saturday. && .SHORT TERM... (Tonight through Wednesday morning) Issued at 1058 PM CDT Mon Mar 9 2026 In the mid/upper-levels, a split-flow pattern persists across North America, with a broadly cyclonic trough, accompanied by a 125 kt jet streak at 250 mb rounding its base, meandering over the northern Rocky Mountains. The southern-stream troughing featured a closed low that managed to become cut-off, evident on both water-vapor imagery and by the 09/12Z and 10/00Z objectively analyzed UA charts, as convection was ongoing within the northeastern quadrant of the barotropic low over the northern Sonoran Desert. GLM data has also detected periodic bursts of higher flash densities, but lightning density was low otherwise. Closed lows that produce thunderstorms over the Desert Southwest typically bode well for storm chances across W TX. Farther south, a sharply cyclonic, southern-stream trough was juxtaposed to the barotropic low, which will serve as the impetus for the low to lose its barotropy while remaining closed as it rotates eastward into northern Mexico by Tuesday morning. The leading edge of the 250 mb and 500 mb jet streaks have nosed into W TX, evident by the thick cirrus banding bisecting the southeastern tranche of the CWA. Gravity waves were embedded within the cirrus bands, serving as an indicator of the intensity of the moist, isentropic ascent advecting into the southern Great Plains ahead of the approaching system. The 700 mb trough remained west of the CWA per the 10/00Z UA charts, and there were some billows observed via webcams across LBB earlier this evening. The 00Z RAOB from WFO MAF sampled a deeply-mixed boundary-layer that ascends to a shallow warm nose between 525-500 mb, with a sliver of CAPE contained within the mid-levels. The potential for elevated, non-severe storms will be confined to areas along and west of HWY-385 through the predawn hours Tuesday, and PoPs have been outlined for those locales between 06-12Z. Storm chances are NIL for the rest of tonight otherwise. At the surface, a trough was draped across the CWA along a line from CDS-PVW, and intersects a weak cyclone rotating near ROW. Winds have since backed poleward within the southern quadrant of the surface trough, with winds veering southwestward across the far southern TX PH per recent WTM data. Farther northeast, another lee cyclone was located in northwestern OK near END and AVK, resulting in the southwest-to-northeast-oriented manner of the surface trough. This surface trough will continue to slosh poleward throughout the rest of the night and eventually undergo warm-frontogenesis as it moves into the OK PH, with rapid moisture return underway to the south of the CWA. The northwestern edge of the 60-degree isodrosotherm was analyzed near SWW, and the expectation is for dewpoints in the lower 60s to advect into the Rolling Plains prior to sunrise Tuesday. As this occurs, the weak cyclone near ROW will also rotate northward in congruence with the surface trough, allowing the already-diffuse dryline present in the TX Big Bend to extend northward into the CWA by the early afternoon hours Tuesday. Farther west, a Pacific cold front was located near the AZ/NM state line and extended southward into northern Chihuahua. This front will continue to move eastward towards the CWA throughout the short-term period, with the dryline expected to propagate into the Rolling Plains by the mid-afternoon hours Tuesday, resulting in a narrow, pre-frontal corridor evolving across the CWA Tuesday afternoon. A bimodal episode of convection is forecast today, including: a risk for surface-based, severe-caliber storms in the Rolling Plains; and fast-moving, high-based storms west of the dryline, the latter of which will pose a minimal severe risk. As previously mentioned, the cut-off low will lose its barotropy, but remain closed, as the low begins to phase with the southern-stream troughing. The primary vorticity lobe will eject into the CWA Tuesday afternoon, with indications that the low will remain closed, albeit compact, as it rotates over W TX Tuesday evening. A mixed-mode of storms is expected in the Rolling Plains, with better prospects for organized convection occurring east of the 100th meridian. The 10/00Z RAOB from WFO ABQ also observed strong, mixed-layer theta-e advection, with near-superadiabatic lapse rates within the surface-to-3-km layer, and an LCL near 550 mb. Advection of high theta-e air will maintain strong thermal instability across the moist sector amidst intense, large-scale forcing for ascent. Moderate instability, characterized by mixed-layer CAPE values near 2,500 J/kg in the eastern Rolling Plains, in addition to cloud-layer and effective shear magnitudes near 70 kt and 50 kt, respectively, will facilitate a potential for significant-severe hail in excess of two inches in diameter and damaging winds up to 70 mph across the eastern Rolling Plains. The orientation of the vertical shear will favor supercells embedded within potentially scattered-to-numerous multi-cells, with the proviso that the deep- and cloud-layer shear will favor the maintenance of mid-level mesocyclones, as low-level mesocyclones should fail to become established in the Rolling Plains. Locally heavy rainfall will accompany storms in the moist sector, but the quick movement of storms will curtail the flash flooding risk. Farther west onto the Caprock, high-based storms will be possible, with LCLs rooted at the top of the dryline airmass, or above 700 mb. The current satellite presentation, in addition to the consistent indication by forecast soundings on the maintenance of a slim EML, leads to the thinking that a localized dry-microburst event may occur across the Caprock. Otherwise, winds were raised area-wide Tuesday afternoon, as lee cyclogenesis of a 994 mb surface low will be ongoing near the Raton Mesa. Southwesterly winds between 20-30 mph, with gusts up to 40 mph, are expected area-wide, with blowing dust possible across the Caprock outside of any convective gusts generated by the high-based storms. Locally elevated fire weather concerns may develop on the Caprock, but this window is narrow. The Pacific cold front will move across the CWA after dark and overtake the dryline, with winds temporarily diminishing as a pre-frontal surface trough sloshes into the CWA and a weak cyclone forms on the Caprock. A polar cold front will arrive near sunrise Wednesday, with strong winds to follow. Sincavage && .LONG TERM... (Wednesday through next Monday) Issued at 1058 PM CDT Mon Mar 9 2026 A strong cold front will move through in the wake of the aforementioned system Wednesday morning and winds will quickly increase out of the northeast. High pressure to the north and relatively low pressure immediately south will constitute a tight surface pressure gradient over the area which will drive higher winds rather than a low-level jet. NBM continues to come in a bit low, and speeds/gusts have been manually raised. A Wind Advisory will likely be in order once Tuesday's storm potential has subsided. At this time, sustained winds to 35 mph with gusts of 45-50 mph are possible for much of the area. That said, unfavorable fuels and cooler temperatures into the 60s will curtail any fire weather concerns, although pockets of elevated conditions are possible. Winds will quickly diminish into the evening and become light and variable overnight into Thursday. The remainder of the week will see a NW to zonal flow pattern aloft with generally high pressure setting up to the east. Southwest surface flow and eventually due westerly flow will allow for a continual warm up into the weekend with widespread 90s becoming more likely for the southern and eastern portions of the forecast area on Saturday. Lubbock's record high of 85 will be in serious jeopardy. No precipitation is expected through early next week. && .AVIATION... (12Z TAFS) Issued at 550 AM CDT Tue Mar 10 2026 A brief period of low CIGS will be possible at KLBB within the next few hours as low level moisture streams into the area ahead of an upper level storm system. Scattered thunderstorms will be possible late this afternoon but are expected to be east of the TAF sites. Very isolated storms will be possible near KLBB and KPVW but expected coverage will be too low to mention in the TAF at the moment. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...09 LONG TERM....19 AVIATION...01
Hazardous weather outlook, Mar 10, 3:12 AM CDT, 8 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 312 AM CDT Tue Mar 10 2026 TXZ021>044-110815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 312 AM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Thunderstorms are forecast to move northeastward across portions of the Caprock and Rolling Plains this afternoon and evening. The greatest potential for severe storms will be in the Rolling Plains, with storms posing a primary hazard for very large hail in excess of two inches in diameter and damaging wind gusts up to 70 mph. Locally heavy rainfall will accompany storms, but the risk for flash flooding is low due to the quick movement of storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A strong cold front will move through Wednesday morning likely leading to advisory level winds for much of the area. Elevated to critical fire weather conditions may return to portions of the area Friday through the weekend.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:55 PM CDT | Special Weather Statement | LUB | Kent, Stonewall | 65 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.